MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 326510
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An empty plastic bag, with no device or components included, was returned for analysis.No investigation or root cause analysis could be conducted given that no complaint sample was returned.As reported, the reported event could not be verified and/or confirmed with confidence, therefore, no further correction, corrective or preventive actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.Smiths medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.
 
Event or Problem Description
It was reported that in the emergency room a nurse inserted 18g iv into patient's left antecubital fossa.Iv infiltrated.Labs drawn off it.While trying to remove iv catheter, catheter got stuck.Medic at the bedside started to pull catheter out.Part of catheter tip appears to have sheared off into the vein.Catheter measured and approximately 6mm of catheter is believed to be left inside of patients arm.Surgeon successfully removed approximately 0.3cm of retained catheter.No complications and patient was discharged the next day.
 
Additional Manufacturer Narrative
Other, other text: returned device was received for evaluation.During the evaluation of the device the customer reported condition was not confirmed, an empty plastic bag, with no device or components included, was returned for analysis.No investigation or root cause analysis could be conducted given that no complaint sample was returned.No fault found.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
MDR Report Key11127664
Report Number3012307300-2021-00106
Device Sequence Number676522
Product Code FOZ
UDI-Device Identifier15019517078411
UDI-Public15019517078411
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model Number326510
Device Catalogue Number326510
Device Lot Number3980574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight44